Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 182, NWS Tallahassee, FL

August 31, 2008Holmes County, Jackson County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 31, 2008, 2:31 PM CDT for Holmes County, Jackson County, Washington County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2008, 2:31 PM CDT (19:31 UTC)
Expired
Aug 31, 2008, 3:15 PM CDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Holmes County, FL, Jackson County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 44 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 311931
SVRTAE
FLC059-063-133-312015-
/O.NEW.KTAE.SV.W.0182.080831T1931Z-080831T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 PM CDT SUN AUG 31 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
  THIS INCLUDES THE CITY OF BONIFAY...
  SOUTHERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
  THIS INCLUDES THE CITY OF MARIANNA...
  NORTHERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
  THIS INCLUDES THE CITIES OF...VERNON...CHIPLEY...

* UNTIL 315 PM CDT

* AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES EAST OF MARIANNA...
  AND MOVING WEST AT 41 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARIANNA BY 235 PM CDT...
  CHIPLEY BY 300 PM CDT...
  BONIFAY BY 315 PM CDT...

THIS STORM HAS PRODUCED STRONG WIND GUSTS ACROSS LEON AND GADSDEN 
COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE. THIS STORM IS 
ALSO PRODUCING BRIEF HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER 
IN LOW LYING AREAS. 

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3061 8578 3090 8568 3081 8500 3057 8523
TIME...MOT...LOC 1930Z 106DEG 36KT 3068 8520

$$

38-GODSEY
1 follow-up statement
000 
WWUS52 KTAE 312004
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 PM EDT SUN AUG 31 2008

FLC059-063-133-312015-
/O.CON.KTAE.SV.W.0182.000000T0000Z-080831T2015Z/
WASHINGTON FL-HOLMES FL-JACKSON FL-
304 PM CDT SUN AUG 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN JACKSON...EAST CENTRAL HOLMES AND NORTHERN 
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHIPLEY...MOVING WEST
AT 41 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BONIFAY...HOLMES COUNTY AIRPORT BY 310 PM CDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3090 8568 3083 8514 3059 8544 3061 8578
TIME...MOT...LOC 2004Z 106DEG 36KT 3077 8558

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:20 PM CDT, 11 minutes earlier.

Area forecast discussion, Aug 31, 2:20 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT SUN AUG 31 2008

.SYNOPSIS...
HURRICANE GUSTAV HAS RE-EMERGED OFF WESTERN CUBA INTO THE SOUTHEAST
GULF OF MEXICO OVERNIGHT AND CONTINUES ON A NORTHWEST PATH TOWARD
THE CENTRAL GULF LATER TODAY AND EVENTUALLY THE NORTH-CENTRAL GULF
COAST BY MONDAY AND MONDAY NIGHT.

07Z WATER VAPOR AND H4 RUC ANALYSIS SHOWED A SLOWLY AMPLIFYING
NORTHERN STREAM FLOW ACROSS NORTH AMERICA. FROM WEST TO EAST ACROSS
THE CONTINENT WE FIND TROUGHING DIGGING INTO THE PACIFIC NORTHWEST
STATES AND SOUTHWEST CANADA WITH THE FLOW THEN RIDGING UP OVER THE
HIGH PLAINS. THE FLOW THEN ONCE AGAIN DIPS DOWN INTO LONGWAVE
TROUGHING COVERING MUCH OF THE EASTERN CANADA AND THE NORTHEAST U.S.
FURTHER SOUTH WE FIND ELONGATED UPPER RIDGING FROM THE TENNESSEE
VALLEY TO OFF THE SOUTHEAST COAST. IT IS THIS LARGE RIDGE THAT WILL
HELP STEER HURRICANE GUSTAV NORTHWEST ACROSS THE CENTRAL GULF OVER
THE NEXT 48 HOURS.

AT THE SURFACE...THE GRADIENT CONTINUES TO TIGHTEN ACROSS THE
FORECAST AREA BETWEEN HURRICANE GUSTAV IN THE SOUTHEAST GULF OF
MEXICO AND A LARGE 1024MB SURFACE HIGH DROPPING SOUTHEAST FROM THE
GREAT LAKES TOWARD THE MID-ATLANTIC STATES. THE RESULT IS INCREASING
EASTERLY FLOW. THIS TIGHTENING GRADIENT IS BEING FELT THE MOST
ACROSS THE MARINE LEGS WHERE WINDS AND SEAS ARE APPROACHING OR
EXCEEDED ADVISORY LEVELS.

UPPER LEVEL OUTFLOW FROM GUSTAV IS RESULTING IN A LARGE CIRRUS
CANOPY INTO THE SOUTHEAST U.S. CURRENT TEMPS HOLDING IN THE LOWER
AND MIDDLE 70S.

&&

.SHORT TERM (SUNDAY THROUGH TUESDAY)...

.THE WORST IMPACTS FROM HURRICANE GUSTAV ARE STILL EXPECTED TO
REMAIN TO THE WEST OF THE FORECAST AREA. HOWEVER...SOME FRINGE
EFFECTS ON THE FAR EASTERN SIDE INCLUDING RAIN BANDS...GUSTY WINDS
AND LARGE SURF ARE ANTICIPATED...ESPECIALLY ALONG THE COAST OF THE
FLORIDA PANHANDLE.

THROUGH THIS EVENING...WILL CONTINUE TO WATCH HURRICANE GUSTAV CHURN
INTO THE CENTRAL GULF OF MEXICO. THE OVERALL 1000-700MB LOW LEVEL
FLOW IS SHOWN BY THE GFS/NAM TO BE A STRONG (25-30KTS) AND ADVECTING
PLENTY OF LOWER AND MID-LEVEL MOISTURE IN FROM THE EAST AND
SOUTHEAST. FORECAST SOUNDINGS ARE SHOWING PW VALUES DURING THE
AFTERNOON AND EVENING HOURS BETWEEN 2.2 AND 2.3 ALMOST REGION
WIDE. THESE SOUNDING DO SEEM TO HAVE INITIALIZED A BIT HIGH BUT
STILL SHOULD BE LOOKING AT PW VALUES AT OR ABOVE 2. GUIDANCE POPS
ARE QUITE HIGH SHOWING A LARGE AREA OF LIKELY TO EVEN CATEGORICAL
POPS. AM NOT GOING TO GO TO FAR AWAY FROM GUIDANCE AT THIS POINT.
HOWEVER...IT SHOULD BE STRESSED THAT EVEN THOUGH THE POPS ARE HIGH
AND MOST LOCATIONS WILL SEE A SHOWER OR STORM INTO THE EVENING
HOURS...IT SHOULD NOT BE A WASHOUT OF A DAY...AND IN FACT A MAJORITY
OF THE DAY WILL BE RAIN FREE. THIS TYPE OF STRONG EASTERLY FLOW
WOULD FAVOR FAST MOVING SHOWERS...ESPECIALLY LATER IN THE DAY AS THE
EAST COAST SEA-BREEZE RUSHES WESTWARD. IN SIMILAR SITUATIONS HAVE
SEEN WHERE THESE FAST MOVING SHOWERS/STORMS PRODUCE A HEAVY DOWNPOUR
FOR MOST...BUT RATHER LIGHT RAINFALL ACCUMULATIONS. NO LACK OF HIGH
LEVEL CIRRUS WILL PREVENT US FROM REACHING MAX POSSIBLE HEATING AND
WILL HOLD HIGH TEMPS GENERALLY IN THE UPPER 80S.

TONIGHT THROUGH MONDAY NIGHT WILL BE WATCHING GUSTAV PASS OFF TO THE
SOUTHWEST AND THEN WEST OF THE FORECAST AREA. BEST CHANCES OF SEEING
ANY RAINBANDS ON THE FAR EASTERN FRINGES OF GUSTAV WILL BE ACROSS
THE COASTAL WATERS AND FLORIDA PANHANDLE ZONES. POP GRIDS FOR THIS
TIME FRAME WILL SHOW THESE HIGHER CHANCES ACROSS THESE AREAS AND
THEN TAPER DOWN SOMEWHAT FURTHER TO THE NORTH AND EAST.
HOWEVER...EVEN THOSE AREAS OUTSIDE OF THE OUTER RAINBANDS INFLUENCE
WILL STILL SEE CHANCE POPS FOR THEIR NORMAL AFTERNOON SHOWERS AND
STORMS AS A MOIST AND STRONG EASTERLY FLOW SITUATION CONTINUES.
GOING FOR A RATHER BREEZY PERIOD ACROSS THE AREA...ESPECIALLY ALONG
THE COAST OF THE EASTERN PANHANDLE WITH THE GRADIENT BETWEEN THE
STRONG HURRICANE TO THE SOUTHWEST AND THE CONTINUED PRESENCE OF THE
STRONG SURFACE HIGH TO THE NORTHEAST.

OVER THIS PERIOD OF TIME...HIGH WAVE RUN UP DUE TO INCREASING
SOUTHERLY SWELL WILL CAUSE LOCALIZED BEACH EROSION AND POSSIBLY SOME
MINOR FLOODING ACROSS VULNERABLE ROADS FROM CAPE SAN BLAS TO
SANDESTIN. THE COMBINATION OF OFFSHORE OR EASTERLY WINDS AND MINIMAL
ASTRONOMICAL HIGH TIDES DURING THIS TIME WILL LEAD TO LOWER
PROBABILITIES OF ANY SIGNIFICANT STORM SURGE EAST OF DESTIN ALONG
THE PANHANDLE COAST. HOWEVER...A MAXIMA OF 1 TO 3 FEET CANNOT BE
RULED OUT...ESPECIALLY ALONG THE GULF...BAY AND WALTON COUNTY
COASTLINES. FOR MORE INFORMATION ON SURF HEIGHTS AND POSSIBLE STORM
SURGE SEE THE LATEST HURRICANE LOCAL STATEMENT (MIAHLSTAE) ISSUED BY
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE.

WITH GUSTAV PULLING FURTHER WEST ON TUESDAY...ITS INFLUENCE ON OUR
WEATHER WILL DECREASE. HIGH PRESSURE TO OUR NORTH MAY TRY TO DELIVER
SOME DRIER AIR BY THE MIDWEEK PERIOD...HOWEVER AT LEAST FOR THE DAY
ON TUESDAY WOULD EXPECT A SCATTERING OF AFTERNOON SHOWERS AND
THUNDERSTORMS AND HIGHS IN THE UPPER 80S TO NEAR 90.

&&

.LONG TERM...(TUESDAY-SATURDAY)...
GUSTAV WOULD LARGELY BE OUT OF THE PICTURE BY THE BEGINNING OF THE
LONG TERM PERIOD WITH HIGH PRESSURE N OF THE AREA PROVIDING A
RELATIVELY DRY FORECAST FOR WED THROUGH THU, AT LEAST. FOR LATER IN
THE WEEK, THE FORECAST IS HIGHLY CONTINGENT ON THE TRACK OF HANNA.
WHILE TRACK GUIDANCE HAS BEEN REMARKABLY CONSISTENT AND WELL
CLUSTERED FOR GUSTAV, THE OPPOSITE MUST BE SAID FOR HANNA. IT DOES
APPEAR THAT YESTERDAYS TPC/HPC COORDINATED TRACK FORECAST FOR HANNA
IS NOW WELL LEFT OF THE GLOBAL MODEL CONSENSUS, WHICH NOW RECURVE
HANNA NWD BEFORE IT REACHES THE FL STRAITS. THE 00Z GFS IS SPOT ON
WITH THE LATEST TPC ADVISORY POSITION FOR 00Z WED AND THEN BEGINS TO
GRADUALLY RECURVE THE STORM EVEN BEFORE IT REACHES THE BAHAMAS, WITH
A LANDFALL IN SRN NC FRI NIGHT. THE 30/12Z EURO BRINGS HANNA ACROSS
THE NRN BAHAMAS AND THEN RECURVES IT SUCH THAT IT REACHES THE E
CENTRAL FL COAST THU NIGHT AND THEN PARALLELS THE NE FL COAST BEFORE
CROSSING INTO SE GA FRI EVENING. HAVING WORKED THE LAST THREE MID
SHIFTS, WE CAN DEFINITELY SEE AN EWD TREND IN THE GUIDANCE, WHICH
GIVES US CONFIDENCE TO ACCEPT A SOLUTION THAT KEEPS HANNA WELL E OF
OUR FORECAST AREA. THAT SAID, THE GFS MAY BE A BIT TOO FAR E, SO
WILL AWAIT THE 00Z EURO, WHICH WILL HOPEFULLY HAVE A TRACK LEFT OF
THE GFS, AND GO WITH THAT FOR OUR FORECAST FOR FRI THROUGH THE
WEEKEND.

&&

MARINE...THE SEAS WILL BEGIN TO BUILD THROUGH TODAY...PEAKING DURING
THE SECOND HALF OF TONIGHT INTO MONDAY...AND THEN SLOWLY TRENDING
DOWNWARD THROUGH THE MID WEEK PERIOD. THE COMBINATION OF THE
EASTERLY WIND WAVES AND SOUTHERLY SWELLS FROM GUSTAV WILL LEAD TO
EXTREMELY ROUGH CONDITIONS ACROSS THE NORTHEAST GULF OF MEXICO
THROUGH THIS TIME. SIGNIFICANT WAVE HEIGHTS ARE FORECAST TO RANGE
FROM 10 TO 15 FEET ON AVERAGE AND POSSIBLY UP TO AROUND 20 FEET LATE
SUNDAY NIGHT INTO EARLY MONDAY SOUTH OF DESTIN AND PANAMA CITY. ALL
SMALL CRAFT ARE URGED TO REMAIN IN PORT DURING THIS TIME.

THIS SITUATION WILL LEAD TO HAZARDOUS ALONGSHORE AND RIP CURRENTS AS
WELL AS DANGEROUSLY HIGH SURF ALONG THE EASTERN PANHANDLE BEACHES
BEGINNING SUNDAY EVENING THROUGH TUESDAY. SURF HEIGHTS WILL PEAK AT
9 TO 12 FEET WITH OCCASIONAL HIGHER SETS. THESE CONDITIONS WILL BE
LIFE THREATENING TO ANYONE ENTERING THE WATER...INCLUDING SURFERS.

&&

.AVIATION...
LOOKING FOR POSSIBLE MVFR CEILINGS TO DEVELOP OVERNIGHT AT PFN...TLH
AND VLD. ALREADY SEEING CLOUDS AT THIS LEVEL AS CLOSE AS AAF. DHN
AND ABY COULD SEE A BRIEF PERIOD OF MVFR VSBY. CONDITIONS WILL
DETERIORATE DURING THE DAYTIME SUN AS GUSTAV MOVES NWWD ACROSS THE
GULF OF MEXICO. E WINDS WILL BE SUSTAINED AROUND 15KT WITH FREQUENT
GUSTS INTO THE 20S. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL DEVELOP AND GUSTS IN THESE COULD BRIEFLY EXCEED 30KT BY THIS
AFTERNOON. MVFR CEILINGS AND IFR VSBYS ARE EXPECTED IN THE STORMS
AND HEAVIER SHOWERS.

&&

.FIRE WEATHER...
NO CONCERNS THROUGH THU. ONCE GUSTAV MOVES INLAND
AND WEAKENS...WE WILL NEED TO WATCH HANNA. IF THIS STORM TAKES A
TRACK AS FAR E AS THE 00Z GFS IS SHOWING...WE COULD SEE ENOUGH DRY
AIR AND SUBSIDENCE OVER THE AREA TO GIVE US POTENTIAL RED FLAG
CONDITIONS LATE IN THE WEEK.

&&

.HYDROLOGY...
MANY AREA RIVERS REMAIN NEAR OR ABOVE FLOOD STAGE. FOR SPECIFIC
INFORMATION ON CURRENT AND FORECAST STAGES AT EACH RIVER POINT
CONSULT THE TALLAHASSEE AREA AHPS (ADVANCED HYDROLOGIC PREDICTION
SERVICE) PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  89  73  89  73  88 /  70  50  60  30  30
PANAMA CITY  89  78  87  77  87 /  70  60  70  50  40
DOTHAN       90  73  88  72  87 /  60  40  50  40  40
ALBANY       90  73  89  73  88 /  60  20  50  30  30
VALDOSTA     90  73  90  72  88 /  70  30  50  20  30
CROSS CITY   91  74  90  73  89 /  70  40  50  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: BAY...COASTAL
     WALTON...FRANKLIN...GULF.

GM...TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS
     FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...
     COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
     WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
     NM.

&&

AVIATION/LONG TERM/FIRE WX...WOOL
SYNOPSIS/SHORT TERM...MROCZKA
MARINE...GIBBS/MROCZKA
Hazardous weather outlook, Aug 31, 5:53 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 AM EDT SUN AUG 31 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-011000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
653 AM EDT SUN AUG 31 2008 /553 AM CDT SUN AUG 31 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

...A TROPICAL STORM WARNING IS IN EFFECT FROM THE OCHLOCKONEE RIVER
WEST ALONG THE PANHANDLE COAST...

HURRICANE GUSTAV IS FORECAST TO TRACK STEADILY NORTHWESTWARD FROM
THE SOUTHEAST GULF OF MEXICO THIS MORNING TO A LANDFALL ALONG THE
SOUTH CENTRAL OR SOUTHEASTERN LOUISIANA COAST BY LABOR DAY
AFTERNOON.

.DAY ONE...TODAY AND TONIGHT...
TROPICAL STORM FORCE WINDS ARE EXPECTED TO ARRIVE LATE TODAY
ACROSS THE GULF COASTAL WATERS SOUTH OF THE PANHANDLE AND CONTINUE
THROUGH TONIGHT. THESE SUSTAINED WINDS ARE EXPECTED PRIMARILY OVER
THE OPEN GULF WATERS. WHILE IMMEDIATE COASTAL AREAS IN THE WARNED
AREA COULD ALSO SEE TROPICAL STORM FORCE WINDS TONIGHT...THESE
WILL MOST LIKELY BE IN FREQUENT GUSTS.

EASTERLY WIND WAVES AND SOUTHERLY SWELLS WILL INCREASE ACROSS THE
GULF WATERS AND RESULT IN AN INCREASINGLY HIGH SURF AND RIP
CURRENT RISK. SMALL CRAFT ARE ENCOURAGED TO REMAIN IN PORT AND
SWIMMERS AT AREA BEACHES SHOULD STAY OUT OF THE WATER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
TROPICAL STORM CONDITIONS SHOULD CONTINUE INTO MONDAY IN THE
WARNED AREA...MAINLY IN GUSTS ALONG THE COAST....BUT WILL DIMINISH
ONCE GUSTAV MAKES LANDFALL. THE ENTIRE FORECAST AREA WILL FIND
ITSELF IN THE FAVORABLE RIGHT FRONT QUADRANT OF THIS HURRICANE AS
IT APPROACHES THE NORTH CENTRAL GULF COAST...SO THERE IS A THREAT
OF ISOLATED TORNADOES...MAINLY FROM LATE TONIGHT THROUGH MUCH OF
MONDAY. AN EXTREME RISK FOR RIP CURRENTS IS FORECAST FOR LABOR
DAY DUE TO VERY HIGH SURF. EVEN EXPERIENCED SWIMMERS AND SURFERS
SHOULD REFRAIN FROM ENTERING THE WATER. IN ADDITION...BATTERING
WAVES ARE EXPECTED TO RESULT IN BEACH EROSION. THESE CONDITIONS
WILL GRADUALLY SUBSIDE MONDAY NIGHT INTO TUESDAY. FAIRLY BENIGN
WEATHER IS FORECAST FROM TUESDAY NIGHT THROUGH THE END OF THE
WEEK. AT THIS TIME...STORM SURGE AND INLAND FLOODING FROM GUSTAV
ARE NOT CONSIDERED TO BE A SIGNIFICANT THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY NEED TO BE ACTIVATED LATE TONIGHT THROUGH MONDAY
EVENING DUE TO THE POTENTIAL TORNADO THREAT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

In the hours before

Special weather statement, Aug 31, 12:45 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT SUN AUG 31 2008

FLZ017-018-311830-
JEFFERSON-LEON-
145 PM EDT SUN AUG 31 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND LEON
COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 230 PM EDT

AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF WOODVILLE...OR 14 MILES
SOUTHWEST OF MONTICELLO...MOVING WEST AT 37 MPH.

THIS STORM WILL BE NEAR...
  TALLAHASSEE BY 205 PM EDT.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Aug 31, 12:47 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
147 PM EDT SUN AUG 31 2008

FLZ009>011-311845-
HOLMES-JACKSON-WASHINGTON-
1247 PM CDT SUN AUG 31 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES...JACKSON AND
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA...

* UNTIL 145 PM CDT

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MARIANNA...MOVING WEST AT 40
MPH.

THIS STORM WILL BE NEAR...
  4 MILES SOUTH OF MARIANNA BY 1255 PM CDT.
  CHIPLEY BY 120 PM CDT.
  BONIFAY BY 135 PM CDT.

PEOPLE IN HOLMES...JACKSON AND WASHINGTON COUNTIES...INCLUDING THE
CITIES OF MARIANNA...CHIPLEY AND BONIFAY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 31, 1:22 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
222 PM EDT SUN AUG 31 2008

ALZ066-069-311915-
DALE-HOUSTON-
122 PM CDT SUN AUG 31 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE AND HOUSTON
COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 215 PM CDT

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ASHFORD...OR 11 MILES
NORTHEAST OF COTTONWOOD...MOVING WEST AT 32 MPH.

THIS STORM WILL BE NEAR...
  ASHFORD BY 130 PM CDT.
  COWARTS BY 135 PM CDT.
  DOWNTOWN DOTHAN BY 145 PM CDT.
  6 MILES NORTH OF TAYLOR BY 150 PM CDT.
  MIDLAND CITY BY 200 PM CDT.
  PINCKARD BY 205 PM CDT.

PEOPLE IN HOUSTON AND SOUTHERN DALE COUNTIES...INCLUDING THE CITIES
OF ASHFORD...DOWNTOWN DOTHAN...MIDLAND CITY...AND NEWTON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 31, 1:36 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT SUN AUG 31 2008

FLZ008-311930-
COASTAL WALTON-
136 PM CDT SUN AUG 31 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN THE
PANHANDLE OF FLORIDA...

* UNTIL 230 PM CDT

AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF DE FUNIAK SPRINGS...MOVING
WEST AT 35 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 5:30 AM CDTTropical Storm WarningTAEBay, Franklin, Gulf, Walton29 hr
Aug 31, 11:29 AM CDTCoastal Flood AdvisoryTAEBay, Dixie, Jefferson, Taylor, Wakulla, Walton33 hr
Aug 31, 1:08 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty37 min
Aug 31, 1:50 PM CDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.